Nebraska, 2014Winter Weather in Nebraska, February 4, 2014
February 4, 2014 · NWS CYS · 5 events in 5 counties and zones
An upper level disturbance produced light to moderate snow across portions of the western Nebraska Panhandle.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance produced light to moderate snow across portions of the western Nebraska Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 3, 10:52 PM MST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 3, 10:52 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1052 PM MST MON FEB 3 2014
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 222 PM MST MON FEB 3 2014
TONIGHT...NEXT ARCTIC AIRMASS SURGE POISED TO MOVE SOUTHWARD ACROSS
OUR COUNTIES WHILE THE NEXT SHORTWAVE TROUGH ALOFT MOVES INTO
WESTERN WYOMING LATE. AS THE LOW AND MID LEVELS SATURATE...LIFT WILL
BE PROVIDED BY DYNAMICS...OROGRAPHICS...UPSLOPE AND WARM AIR
ADVECTION ALOFT OVER THE COLD DOME NEAR THE SURFACE TO PRODUCE
INCREASING AREAL COVERAGE OF SNOW...ESPECIALLY AFTER MIDNIGHT. BASED
ON THIS EXPECTED LONG DURATION SNOWFALL EVENT...AND COLD AIRMASS
PRODUCING A 20 TO 1 SNOW TO LIQUID RATIO...WE HAVE ISSUED A WINTER
WEATHER ADVISORY FOR ALL COUNTIES...WITH 3 TO 6 INCHES EXPECTED AT
LOWER ELEVATIONS AND 6 TO 10 INCHES OVER THE MOUNTAINS.
TUESDAY...SLOW MOVING SHORTWAVE TROUGH ALOFT MOVES EASTWARD ACROSS
WYOMING PRODUCING WIDESPREAD SNOW ACROSS OUR COUNTIES DUE TO MOIST
LOW AND MID LEVELS BEING LIFTED BY 500-300 MB AND 700-500 MB
QUASIGEOSTROPHIC LIFT...DYNAMICS...UPSLOPE AND OROGRAPHICS. MUCH
COLDER TEMPERATURES WITH 700 MB TEMPERATURES FROM -18 TO -25 CELSIUS.
TUESDAY NIGHT...SNOWFALL WILL DECREASE IN AREAL COVERAGE AS LIFT
FROM DYNAMICS WANES...AND UPSLOPE LIFT WEAKENS...THOUGH WIND CHILL
TEMPERATURES WILL BE WELL BELOW ZERO DUE TO THE COMBINATION OF
TEMPERATURES AND LIGHT WINDS...THUS WE HAVE OPTED TO KEEP THE WINTER
WEATHER ADVISORY GOING INTO EARLY WEDNESDAY MORNING.
WEDNESDAY...VERY COLD DAY ON TAP WITH ARCTIC AIRMASS ENTRENCHED...
700 MB TEMPERATURES FROM -19 TO -26 CELSIUS AND PLENTY OF CLOUD
COVER TO RETARD WARMING. SNOW SHOWERS SHOULD BE CONFINED NEAR THE
MOUNTAINS DUE TO OROGRAPHICS.
WEDNESDAY NIGHT...ANOTHER BITTERLY COLD NIGHT WITH DECREASING CLOUD
COVER...LIGHT WINDS...SNOW COVER AND ARCTIC AIRMASS ENTRENCHED...WITH
MINIMUM TEMPERATURES FROM 10 BELOW TO 25 BELOW ZERO...ESPECIALLY
ACROSS OUR NORTHERN COUNTIES WHERE LESS CLOUD COVER EXPECTED. WE MAY
NEED A WIND CHILL ADVISORY OR WIND CHILL WARNING DEPENDING ON THE
EXPECTED WINDS.
.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 315 PM MST MON FEB 3 2014
12Z MODELS IN VERY GOOD AGREEMENT LATE THIS WEEK SHOWING ANOTHER
UPPER LEVEL TROUGH DIGGING SOUTH ACROSS THE PACIFIC COASTLINE
BRINGING MODIFIED ARCTIC AIR TO WEST/CENTRAL OREGON AND IDAHO.
ARCTIC AIR WILL REMAIN OVER THE FORECAST AREA THROUGH THE END OF
THE WEEK WITH WARM AIR ADVECTION ALOFT. AFTER A BRIEF BREAK IN THE
CONTINUOUS SNOWFALL...EXPECT SNOW TO REDEVELOP ON THURSDAY MAINLY
SOUTH OF THE PLATTE RIVER VALLEY. INCREASED POP BETWEEN 30 TO 60
PERCENT...HIGHEST IN THE MOUNTAINS WHICH SHOULD REMAIN IN UPSLOPE
WESTERLY FLOW. SNOW ACCUMULATIONS WILL BE LIGHT ACROSS THE AREA
DUE TO THE LACK OF MOISTURE. WILL HAVE TO KEEP AN EYE ON THIS
TROUGH AS IT HEADS EASTWARD AND DIGS FURTHER SOUTH. GFS IS
INDICATING IT MAY STALL NEAR OR JUST NORTH OF THE FOUR CORNERS
AREA AND FORM A CLOSED LOW...RESULTING IN HEAVIER SNOWFALL FOR A
TIME. HOWEVER...WITH A MAJOR STORM SYSTEM RAPIDLY APPROACHING THE
PACIFIC NORTHWEST...THIS APPEARS UNLIKELY AT THIS TIME. THE
MOUNTAINS...HIGHER VALLEYS...AND HIGH PLAINS FURTHER SOUTH ALONG
I80 HAVE A GOOD CHANCE TO SEE MORE SNOW ACCUMULATION THURSDAY
NIGHT AND FRIDAY. TEMPERATURES WILL REMAIN BITTERLY COLD THURSDAY
AND FRIDAY WITH HIGHS IN THE SINGLE DIGITS. DEPENDING ON THE TRACK
OF THAT NEXT STORM SYSTEM PUSHING EASTWARD NEAR THE FOUR CORNERS
REGION...A WARM FRONT MAY ATTEMPT TO LIFT NORTHWARD WEST OF THE
LARAMIE RANGE RESULTING IN HIGHS IN THE TEENS TO NEAR 20 ON
FRIDAY.
ANOTHER COLD DAY ON SATURDAY AND NOT MUCH WARMER COMPARED TO
FRIDAY. SNOWFALL SHOULD GRADUALLY DIMINISH BY SATURDAY AFTERNOON
BASED ON CURRENT MODEL TRENDS WHICH SHOW THE UPPER LEVEL TROUGH
QUICKLY EJECTING EASTWARD. TEMPERATURES SHOULD RETURN CLOSER TO
NORMAL FOR SUNDAY AND MONDAY AHEAD OF THE NEXT PACIFIC STORM
SYSTEM AS WINDS INCREASE OUT OF THE WEST.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY EVENING)
ISSUED AT 1044 PM MST MON FEB 3 2014
AVIATION CONDITIONS WILL CONTINUE TO DETERIORATE ACROSS SE WY AND
WRN NEBRASKA TERMINALS AS A LONG-DURATION PERIOD OF MOSTLY LIGHT
SNOW WILL BEGIN ACROSS THE AREA. SNOW WILL GENERALLY BEGIN TO FALL
BETWEEN 06Z AND 15Z...WITH MINIMUM VISIBILITIES FALLING GENERALLY TO
BETWEEN 1/2SM AND 1SM...ALONG WITH LIFR/IFR CIGS. EXPECT GENERALLY
3 TO 6 INCHES OF NEW SNOW ACCUMULATIONS BY THIS TIME TUESDAY
EVENING. ALTHOUGH SNOW WILL COME TO AN END BY AROUND
SUNSET...CEILINGS WILL BE SLOW TO LIFT TUESDAY NIGHT.
&&
.FIRE WEATHER...
NO CONCERNS DUE TO EXPECTED HUMIDITIES AND WINDS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 9 AM MST WEDNESDAY FOR WYZ101>119.
NE...WINTER WEATHER ADVISORY UNTIL 9 AM MST WEDNESDAY FOR NEZ002-003-
019>021-054-055-095-096.
&&
SHORT TERM...RUBIN
LONG TERM...TJT
AVIATION...HAHN
FIRE WEATHER...RUBINHazardous weather outlook, Feb 3, 12:34 PM MST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1234 PM MST MON FEB 3 2014
WYZ101>119-041945-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1234 PM MST MON FEB 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT AFTER MIDNIGHT TONIGHT.
SNOW WILL DEVELOP AND BECOME WIDESPREAD LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 9 AM WEDNESDAY.
OCCASIONAL SNOW WILL CONTINUE WITH ACCUMULATIONS OF 3 TO 6 INCHES
AT LOWER ELEVATIONS AND 6 TO 10 INCHES OVER THE MOUNTAINS. VERY
COLD ARCTIC AIR WILL RETURN WITH WIND CHILL TEMPERATURES FROM
15 BELOW ZERO TO 30 BELOW ZERO...ESPECIALLY TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-041945-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1234 PM MST MON FEB 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT AFTER MIDNIGHT TONIGHT.
SNOW WILL DEVELOP AND BECOME WIDESPREAD LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 9 AM WEDNESDAY.
OCCASIONAL SNOW WILL CONTINUE WITH ACCUMULATIONS OF 3 TO 6 INCHES.
VERY COLD ARCTIC AIR WILL RETURN WITH WIND CHILL TEMPERATURES
FROM 15 BELOW ZERO TO 30 BELOW ZERO...ESPECIALLY TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
RUBIN
Winter Weather, Box Butte
- When
- February 4, 12:00 AM MST to 6:00 PM MST
- Where
- Box Butte forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.220, -103.086 (the zone’s center; the record gives no point)
Four inches of snow was reported at Alliance.
Winter Weather, Cheyenne
- When
- February 4, 12:00 AM MST to 6:00 PM MST
- Where
- Cheyenne forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
Four inches of snow was reported at Sidney.
Winter Weather, Dawes
- When
- February 4, 12:00 AM MST to 6:00 PM MST
- Where
- Dawes forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
Three inches of snow was reported at Chadron.
Winter Weather, Kimball
- When
- February 4, 12:00 AM MST to 6:00 PM MST
- Where
- Kimball forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
Five inches of snow was reported at Kimball.
Winter Weather, Scotts Bluff
- When
- February 4, 12:00 AM MST to 6:00 PM MST
- Where
- Scotts Bluff forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
Four inches of snow was reported at Scottsbluff.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Pennsylvania, February 4 to 5, 20142 deaths · 26 injured · 13 events
- Ice Storm and Winter Weather in Arkansas, February 4, 20142 deaths · 1 injured · $8.3 million · 40 events
- Winter Storm in Pennsylvania, February 4 to 5, 20141 death · 34 events
- Extreme Cold in North Dakota, February 4, 20141 death · 1 event
- Winter Storm and Heavy Snow in Ohio, February 4 to 5, 2014$3.0 million · 22 events
- Winter Storm in Kentucky, February 4 to 5, 2014$420,000 · 22 events
- Winter Storm and Flooding in Kentucky, February 4 to 5, 2014$480,000 · 6 events
- Winter Storm in Pennsylvania, February 4 to 5, 2014$500,000 · 3 events
- Heavy Snow in New York, February 4 to 5, 2014$256,000 · 15 events
- Winter Storm in Indiana, February 4 to 5, 2014$180,000 · 6 events
- Ice Storm and Winter Storm in New Jersey, February 4 to 5, 20145 injured · 15 events
- Ice Storm and Flood in Tennessee, February 4 to 5, 2014$50,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 493886, 493887, 493889, 493891, 493892.